Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 4, 2008, 10:40 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2008, 10:40 PM CDT (03:40 UTC)
- Expired
- Apr 4, 2008, 11:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Conecuh County, AL, Escambia County, AL
The radar
The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 5:48 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 050341
SVRMOB
ALC035-053-050430-
/O.NEW.KMOB.SV.W.0098.080405T0340Z-080405T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1040 PM CDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF EVERGREEN...
ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF BREWTON...
* UNTIL 1130 PM CDT
* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RANGE TO I65 AND AL 113 TO
CANOE...AND MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WAWBEEK BY 1045 PM CDT...
RANGE BY 1050 PM CDT...
WALLACE AND I65 AND AL 41 BY 1055 PM CDT...
OSAKA...LENOX AND FOSHEE BY 1100 PM CDT...
I65 AND CR 6 BY 1105 PM CDT...
BELLEVILLE AND APPLETON BY 1110 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3140 8687 3115 8692 3100 8743 3116 8739
3127 8743 3132 8739 3132 8736 3133 8736
3154 8696
TIME...MOT...LOC 0340Z 241DEG 24KT 3133 8732 3120 8730
3103 8739
$$2 follow-up statements
000
WWUS54 KMOB 050400
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1100 PM CDT FRI APR 4 2008
ALC035-053-050430-
/O.CON.KMOB.SV.W.0098.000000T0000Z-080405T0430Z/
ESCAMBIA AL-CONECUH AL-
1100 PM CDT FRI APR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN CONECUH AND NORTH CENTRAL ESCAMBIA COUNTIES...
AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WALLACE...OR ABOUT 14 MILES NORTHWEST OF BREWTON...
MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
I65 AND AL 41 AND RANGE BY 1105 PM CDT...
LENOX AND APPLETON BY 1110 PM CDT...
I65 AND CR 6 BY 1115 PM CDT...
CASTLEBERRY BY 1125 PM CDT...
NYMPH AND I65 AND US 84 BY 1130 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3152 8694 3150 8694 3140 8687 3125 8691
3116 8723 3132 8733 3154 8697
TIME...MOT...LOC 0400Z 241DEG 24KT 3125 8722
$$000
WWUS54 KMOB 050419
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1119 PM CDT FRI APR 4 2008
ALC053-050429-
/O.CAN.KMOB.SV.W.0098.000000T0000Z-080405T0430Z/
ESCAMBIA AL-
1119 PM CDT FRI APR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ESCAMBIA COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3150 8694 3140 8687 3131 8692 3127 8711
3127 8712 3133 8719 3151 8699
TIME...MOT...LOC 0419Z 241DEG 24KT 3130 8709
$$
ALC035-050430-
/O.CON.KMOB.SV.W.0098.000000T0000Z-080405T0430Z/
CONECUH AL-
1119 PM CDT FRI APR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL CONECUH COUNTY...
AT 1116 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR I65 AND CR 6...OR ABOUT 13 MILES
SOUTHWEST OF EVERGREEN...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CASTLEBERRY BY 1125 PM CDT...
NYMPH...I65 AND US 84...7 MILES SOUTHWEST OF EVERGREEN AND 9 MILES
SOUTH OF I65 AND AL 83 BY 1130 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3150 8694 3140 8687 3131 8692 3127 8711
3127 8712 3133 8719 3151 8699
TIME...MOT...LOC 0419Z 241DEG 24KT 3130 8709
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:42 PM CDT, 6 hours 58 minutes earlier.
Area forecast discussion, Apr 4, 3:42 PM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE MOBILE AL 342 PM CDT FRI APR 4 2008 .SYNOPSIS...FOR THE CURRENT FORECAST...BIGGEST ITEM TO DEAL WITH IS THE ONGOING WEATHER OVER THE LOWER MISS RIVER VALLEY. THE UPPER DYNAMICS PART OF THIS WEATHER IS A COUPLE OF SHORTWAVES MOVING OVER THE SOUTHERN/CENTRAL PLAINS AT THIS TIME. IN ADDITION TO THESE SHORTWAVES...THERE IS A CLOSED LOW MOVING OVER THE PACIFIC NORTHWEST AND A SHORTWAVE SYSTEM OVER THE WESTERN CARIBBEAN/EASTERN GULF OF MEX. RIDGE HAS BUILT NORTH OVER THE WESTERN ATLANTIC TO OVER EASTERN CA. WITH THE RIDGE A BIT FARTHER EAST THAN ANTICIPATED YESTERDAY...THE EFFECT OF THE UPPER DYNAMICS IS AFFECTING MORE OF THE FA THIS AFTERNOON. IN THE LOWER LEVELS OF THE TROPOSPHERE...THE SURFACE FRONT ASSOCIATED WITH THIS SYSTEM IS STRETCHING FROM THE TX GULF COAST TO NEAR KERI. SURFACE TEMPS SOUTH OF THE I-20 CORRIDOR OVER THE LOWER MISS RIVER VALLEY AND WESTERN SE-RN CONUS WERE HOVERING AROUND 80(COOLER ALONG THE GULF COAST)...WITH DEWPOINTS IN THE MID 60S AHEAD OF THE MOST ACTIVE AREA...RESULTING IN GOOD INSTABILITY TO FEED THE WEATHER FIRE. HELPING TO MAINTAIN ON ONSHORE FLOW IS SURFACE HIGH PRESSURE CENTERED OVER THE WESTERN ATLANTIC.....STRETCHING WEST OVER THE SC/GA/N-RN FL ATLANTIC SEABOARD. && .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THIS CURRENT WEATHER IS EXPECTED TO CONTINUE INTO SATURDAY AS THE UPPER DYNAMICS SWING EAST...THEN NORTHEAST AS THE UPPER RIDGE COMES INTO PLAY...WITH THE TRAILING FRONT SLOWING AS IT MOVES ACROSS THE FA BEGINNING LATE THIS EVENING. THIS FRONT IS BEING FORECASTED TO STALL JUST SOUTH OF THE 20-60NM MARINE ZONES SATURDAY NIGHT...PROVIDING THE FOCUS FOR PRECIP AS A SHORTWAVE SYSTEM MOVES OVER THE GULF SOUTH OF THE AREA SUNDAY AS THIS SYSTEM MOVES SOUTHEAST OF THE FA. SURFACE HIGH PRESSURE BEHIND THIS SYSTEM SHIFTS TO OFF THE ATLANTIC SEABOARD...HELPING TO MAINTAIN AN OFFSHORE FLOW INTO MONDAY. HAVE KEPT THE SEVERE WORDING OVER MOST OF THE AREA THROUGH THIS EVENING...BUT AS THE INSTABILITY WEAKENS AND THE UPPER DYNAMICS PULL AWAY NORTHEAST...AM EXPECTING THE ONGOING PRECIP TO WEAKEN. THERE IS SOME VARYING INTERPRETATIONS OF HOW FAR THE COLD AIR BEHIND THE TRAILING FRONT WILL PUSH. GFS IS A LITTLE STRONGER/FASTER THAN THE NAM/MET...RESULTING IN HIGHS FOR SATURDAY ABOUT 4 DEGREES ON AVERAGE COOLER....AND THE PRECIP ENDING SOONER (SHOWN IN THE LOWER POPS MOST OF THE AREA). HAVE WENT WITH A BLENDED APPROACH FOR NOW THROUGH SATURDAY NIGHT...WHICH AGREES PRETTY MUCH WITH THE ENSEMBLE MEAN. SUNDAY...STILL HAVE UNCERTAINTY IN HOW FAR NORTH THE PRECIP SHIELD WILL SPREAD. 12Z GFS HAS PUSHED THE SHIELD FARTHER NORTH FROM THE 00Z RUN...WHILE THE NAM HAS MAINTAINED MORE CONTINUITY. HAVE BUMPED THE LATEST GFS SOLUTION DOWN A BIT AS A RESULT. .LONG TERM (MONDAY ON)...BY THE END OF THE DAY MONDAY...SOUTHERLY FLOW HAS RE-ASSERTED ITSELF OVER THE SOUTHEASTERN CONUS AS A SYSTEM MOVES OVER THE CENTRAL PLAINS. GUIDANCE CONTINUES TO ADVERTISE UPPER HIGH PRESSURE BUILDING OVER THE EASTERN SEABOARD...DIRECTING THE UPPER DYNAMICS TOWARDS THE GREAT LAKES AND KEEPING ANY FRONT FROM APPROACHING THE FA. WITH THE CONTINUED SOUTHERLY FLOW...TEMPS ABOVE NORMAL ARE EXPECTED...WITH THE BEST CHANCE FOR RAIN BEING OVER THE WESTERN-MOST PARTS OF THE FA AND POINTS WEST. && .MARINE...SOUTHERLY WINDS WILL INCREASE TONIGHT AHEAD OF COLD FRONT APPROACHING FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT MOSTLY TONIGHT AND EARLY SATURDAY. A LIGHT NORTHERLY WIND FLOW WILL DEVELOP IN THE WAKE OF THE FRONT LATE SATURDAY THROUGH EARLY SUNDAY BECOMING EAST TO SOUTHEAST IN THE AFTERNOON. EASTERLY WINDS AND SEAS WILL BUILD SLIGHTLY BY EARLY NEXT WEEK AS HIGH PRESSURE STRENGTHENS ALONG THE EASTERN SEABOARD. && .FIRE WEATHER...A SYSTEM PASSING OVER THE AREA THIS AFTERNOON THROUGH SATURDAY WILL BRING RAIN TO THE AREA. THIS SYSTEM WILL LEAVE A TRAILING FRONT OVER THE NORTHERN GULF OF MEXICO LATE SATURDAY...WITH A LIGHT NORTHERLY FLOW TO THE AREA SATURDAY NIGHT...BUT WITH SURFACE HIGH PRESSURE OFF THE ATLANTIC SEABOARD AND AN APPROACHING SYSTEM...LOW LEVEL WINDS WILL BECOME SOUTHEASTERLY TO SOUTHERLY BY MONDAY NIGHT. LOW LEVEL FLOW WILL BE STRONG THIS AFTERNOON THROUGH TONIGHT AHEAD OF THE APPROACHING SYSTEM...WEAK NORTHERLY BEHIND THE SYSTEM...THEN LIGHT TO MODERATE ONSHORE MONDAY NIGHT INTO THE COMING WEEK. SOME DRYING OUT IS EXPECTED SUNDAY...BUT RELATIVE HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE CRITERIA LEVELS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 66 76 58 80 61 / 90 70 10 20 10 PENSACOLA 67 73 60 78 63 / 80 80 10 20 10 DESTIN 66 73 62 77 64 / 70 80 10 20 20 EVERGREEN 64 74 53 80 56 / 90 80 05 10 10 WAYNESBORO 58 74 49 80 54 / 100 60 10 10 10 CAMDEN 62 71 52 80 55 / 100 70 10 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 4, 9:18 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 918 PM CDT FRI APR 4 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-060400- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 918 PM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND TOMORROW. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT AND EARLY SATURDAY MORNING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...AND WESTERN FLORIDA PANHANDLE. THE STRONG TO SEVERE THUNDERSTORMS THAT DEVELOPED EARLIER ON FRIDAY IN MISSISSIPPI CONTINUE TO MOVE EASTWARD ACROSS THE AREA LATE THIS EVENING. THE BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS WILL BE GENERALLY EAST OF A LINE FROM LUCEDALE MISSISSIPPI TO GREENVILLE ALABAMA THROUGH MUCH OF TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES POSSIBLE WITH SOME OF THE STRONGER STORMS. A COOLER AIR MASS HAS MOVED INTO PORTIONS OF SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWESTERN ALABAMA THIS EVENING...WHICH HAS TEMPORARILY DECREASED THE CHANCE OF TORNADOES AND DAMAGING WINDS. ANOTHER AREA OF THUNDERSTORMS...SOME STRONG TO POSSIBILITY SEVERE...WILL MOVE ACROSS THE AREA BEFORE DAYBREAK AND LINGER INTO MIDDAY SATURDAY. THE MAIN THREATS WITH THE NEXT APPROACHING SYSTEM LATE TONIGHT AND EARLY SATURDAY FOR SOUTHEAST MISSISSIPPI ...SOUTHWEST ALABAMA...AND WESTERN FLORIDA...APPEARS TO BE LARGE HAIL AND DAMAGING WINDS. SOME MINOR FLOODING MAY ALSO BE POSSIBLE AS IN POOR DRAINAGE AREAS. THE AREA OF RAIN AND THUNDERSTORMS WILL BEGIN TO TAPER OFF BY MIDDAY SATURDAY AS THE SYSTEM MOVES EASTWARD. THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES TONIGHT AND EARLY SATURDAY. .DAYS TWO THROUGH SEVEN...LATE SATURDAY THROUGH THURSDAY. THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES MONDAY THROUGH THURSDAY AS EASTERLY WINDS GRADUALLY BUILD THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NEEDED TONIGHT THROUGH SATURDAY MORNING.
In the hours before
Local storm report, Apr 4, 6:13 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
613 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL N RICHTON 31.35N 88.94W
04/04/2008 E1.00 INCH PERRY MS TRAINED SPOTTER
QUARTER SIZE HAIL FELL FOR 5 MINUTES AND COVERED THE
GROUND IN RICHTON, MISSISSIPPI.
&&
JOHNWLocal storm report, Apr 4, 6:35 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
635 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 4 NW SAND HILL 31.39N 88.81W
04/04/2008 E1.00 INCH GREENE MS UNKNOWN
QUARTER SIZE HAIL REPORTED ALONG HWY 42 NEAR THE BORDER
OF PERRY AND GREENE COUNTY.
&&
JWLocal storm report, Apr 4, 7:26 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
726 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG TEN MILE 30.76N 89.15W
04/04/2008 STONE MS EMERGENCY MNGR
NEAR TEN MILE...TREES BLOWN DOWN.
&&
JWSpecial weather statement, Apr 4, 9:14 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 914 PM CDT FRI APR 4 2008 ALZ061-062-050300- UPPER BALDWIN-UPPER MOBILE- INCLUDING THE CITIES OF...BAY MINETTE... 914 PM CDT FRI APR 4 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND MOBILE COUNTIES... AT 910 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES EAST OF SALCO...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... I65 AND AL 225...STOCKTON...I65 AND AL 59...DOUGLASVILLE...I65 AND AL 287...BAY MINETTE...DYAS AND CARNEY THROUGH 1000 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 4, 10:23 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1023 PM CDT FRI APR 4 2008 ALZ056-059-050430- ESCAMBIA-CONECUH- INCLUDING THE CITIES OF...BREWTON... 1023 PM CDT FRI APR 4 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND CONECUH COUNTIES... AT 1020 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR POARCH...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HUXFORD...LITTLE ROCK...SARDINE...VOCATION AND I65 AND AL 113 THROUGH 1130 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:40 PM CDT | Tornado Warning | MOB | Mobile, Washington | 50 min |
| Apr 4, 8:00 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 45 min |
| Apr 4, 8:37 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 38 min |
| Apr 4, 8:41 PM CDT | Special Marine Warning | MOB | 51 min | |
| Apr 4, 11:41 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 24 min |
| Apr 5, 12:10 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 8 hr |
| Apr 5, 5:34 AM CDT | Special Marine Warning | MOB | 56 min | |
| Apr 5, 8:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 5, 8:45 AM CDT | Flash Flood Warning | MOB | Baldwin | 2 hr |
| Apr 5, 9:43 AM CDT | Flash Flood Watch | MOB | Covington, Escambia | 4 hr |
| Apr 5, 10:13 AM CDT | Special Marine Warning | MOB | 32 min | |
| Apr 5, 10:22 AM CDT | Special Marine Warning | MOB | 83 min | |
| Apr 5, 10:42 AM CDT | Flash Flood Warning | MOB | Baldwin | 2 hr |
| Apr 5, 11:14 AM CDT | River Flood Warning | MOB | Baldwin | 26 hr |
| Apr 5, 11:14 AM CDT | River Flood Warning | MOB | Covington, Escambia | 11 hr |
| Apr 5, 11:14 AM CDT | River Flood Warning | MOB | Escambia | 11 hr |
| Apr 5, 11:41 AM CDT | Special Marine Warning | MOB | 36 min | |
| Apr 5, 1:11 PM CDT | River Flood Warning | MOB | Covington, Escambia | 9 hr |
| Apr 5, 1:11 PM CDT | River Flood Warning | MOB | Baldwin | 37 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.